Safety and interactions of Lorazepam with other drugs

Important thing about every medication is how it reacts with other kinds of therapy. If it is more reactive then you have to take extra care about the combinations because the problems that can appear can sometimes be really serious. Luckily, Lorazepam is not highly reactive with other medicine but there are still some things that you should take attention to before you start your therapy. Some drugs do have effects that can appear when combined with it and they are not always good. Right here we are going to go through some of them to keep you informed about the things that you must watch for.

First and most important thing, especially if you are taking more medications than just one is to make a list and check if some of the drugs on the list are reactive to one another. Lorazepam itself can react to products like kava, GHB or clozapine. If you are taking some of those you must tell that to your doctor before you start the treatment. Also you must report any other medications that you are taking, especially if they induce states like drowsiness. Psychiatric medicine, anti-anxiety medicine and muscle relaxants should not be mixed without taking precaution so give your doctor a list of the medications you are taking before he prescribes you Lorazepam. It doesn’t hurt to be sure that you have got it all right.

As for safety of Lorazepam, there are a number of side effects that might appear and that might diminish your functioning in some smaller or bigger ways. The thing that appears the most in patients that are using this benzodiazepine is sedation. You might notice that you are getting sleepy from this therapy, which is logical since it is also used to cure insomnia. Dizziness appears in a smaller number of cases but it is still possible. That is why you shouldn’t work on heavy machines or use dangerous tools if you are using this medicine. Weakness and unsteadiness are also some of the side effects that are not frequent but they are known to appear. If such things occur make sure that you lie down and wait for them to pass and then report them to your doctor.

There is a bigger list of possible side effects that you will be able to find in the official documentation. Another risk that is usually mentioned when there are medications involved is overdosing. While it is not something that happened while taking only Lorazepam, there have been cases of overdose when combined with some other drugs or medications and/or alcohol. You can recognize overdose by appearance of drowsiness and it leads to further depression of the central nervous system. Monitoring of the vital signs is very important in those cases and the patient should be put under care. Those are things better left to the doctors; the only thing you should remember is that you shouldn’t abuse this medicine at all.